Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Nonstandard methods for families of $ \tau$-smooth probability measures

Authors: Dieter Landers and Lothar Rogge
Journal: Proc. Amer. Math. Soc. 103 (1988), 1151-1156
MSC: Primary 28E05; Secondary 28A33, 60B10
MathSciNet review: 954998
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For families of $ \tau $-smooth probability measures we give nonstandard characterizations of uniform $ \tau $-smoothness, uniform tightness, uniform pretightness, and relative compactness in the weak topology. We apply these characterizations to obtain two important theorems of probability theory: A theorem of Topsøe and a theorem of Prohorov.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28E05, 28A33, 60B10

Retrieve articles in all journals with MSC: 28E05, 28A33, 60B10

Additional Information

PII: S 0002-9939(1988)0954998-8
Keywords: Uniformly $ \tau $-smooth, uniformly tight, weakly relatively compact families of $ p$-measures, Loeb-measures, theorem of Prohorov and Topsøe
Article copyright: © Copyright 1988 American Mathematical Society